Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 121, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2016, 3:22 PM CDT for Ascension Parish, Livingston Parish, Louisiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2016, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 4, 2016, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ascension Parish, LA, Livingston Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:40 PM CDT | TSTM WND DMG | 5 S Livingston, LA | TREE DOWN NEAR INTERSECTION OF ROUTES 63 AND 42. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted.
423
WUUS54 KLIX 042022
SVRLIX
LAC005-063-042045-
/O.NEW.KLIX.SV.W.0121.160604T2022Z-160604T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
CENTRAL ASCENSION PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 345 PM CDT
* AT 321 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORT VINCENT TO NEAR WHITEHALL...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRENCH SETTLEMENT AND PORT VINCENT AROUND 325 PM CDT.
WHITEHALL AROUND 335 PM CDT.
WALKER AND LIVINGSTON AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
KILLIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3064 9081 3041 9052 3038 9050 3037 9050
3036 9048 3022 9059 3022 9063 3017 9064
3014 9076 3014 9077 3031 9096 3034 9095
3034 9090 3036 9091 3037 9093
TIME...MOT...LOC 2021Z 206DEG 23KT 3034 9087 3021 9072
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
TD1 follow-up statement
538
WWUS54 KLIX 042040
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CDT SAT JUN 4 2016
LAC005-042047-
/O.CAN.KLIX.SV.W.0121.000000T0000Z-160604T2045Z/
ASCENSION LA-
340 PM CDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ASCENSION PARISH IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3025 9067 3039 9081 3054 9068 3041 9052
3038 9050 3037 9050 3036 9048 3035 9049
TIME...MOT...LOC 2037Z 227DEG 25KT 3038 9068
$$
LAC063-042045-
/O.CON.KLIX.SV.W.0121.000000T0000Z-160604T2045Z/
LIVINGSTON LA-
340 PM CDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN LIVINGSTON PARISH...
AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITEHALL...OR
15 MILES SOUTHWEST OF HAMMOND...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SPRINGFIELD AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE KILLIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3025 9067 3039 9081 3054 9068 3041 9052
3038 9050 3037 9050 3036 9048 3035 9049
TIME...MOT...LOC 2037Z 227DEG 25KT 3038 9068
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:12 AM CDT, 11 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 4:12 AM CDT, 11 hours 10 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
412 AM CDT SAT JUN 4 2016
.SHORT TERM...
Another round of heavy showers and thunderstorms are expected to
impact the forecast area today. Slow moving upper low is currently
over southeast Texas this morning. This is causing the rounds of
heavy rain that we have been having over the last few days. Short
range hi-res guidance suggests that convection starts by mid
morning today. Will continue to carry likely pops for rain today.
Severe weather is not expected, but a Flash Flood Watch remains in
effect through Sunday morning for the entire forecast area. The
Weather Prediction Center has portions of our forecast area in a
moderate risk for excessive rainfall today. This is significant as
they expect that the rainfall totals should exceed flash flood
guidance and cause flash flooding. Precipitable water values will
be high in the 1.7 to 2.0 inch range today. As was the case
yesterday expect the showers and storms to be very efficient
rainfall producers. Still expecting 1 to 3 inches of rain through
Sunday, though there is certainly potential for locally higher
amounts up to 6 inches is possible through Sunday morning. 13/MH
.LONG TERM...
Guidance still suggests that northern stream energy will be the
kicker for this upper low as a cold front slides southward. This
will be in the area for Sunday, and we are carrying around a 50
percent chance of rain for Sunday. Going into the beginning of
next week, guidance still suggests some tropical development in
the Gulf of Mexico. The National Hurricane Center says that this
system has 70 percent chance of becoming a tropical system. The
good news is by Monday the northern stream energy that pushed the
front into the area should shield us from the potential tropical
system in the Gulf. No impact expected from the Gulf low around
the forecast area Monday into Tuesday. What it will do is wrap
around dry air over the forecast area and should suppress shower
and storms for most of the week. Expect warm temperatures climbing
into the low to possibly mid 90s by mid week. 13/MH
&&
.AVIATION...
All of the convection has pushed east of the TAF sites leaving
mainly VFR conditions across the forecast area. The VFR conditions
will generally prevail through the early to mid morning hours
with a period or two of MVFR category conditions due to ceilings
may impact some of the terminals during this time period.
Convection is expected to increase once again by mid morning to
late morning today.
&&
.MARINE...
Moderate onshore flow continues but winds should lighten and
become light and variable as a cold front sags into the region.
Biggest impact on the marine zones will be the evolution of a
surface low and possible tropical system in the southeastern Gulf
as early as Sunday night. As this system develops over the eastern
Gulf and eventually lifts to the northeast into Florida winds will
become offshore. Seas will pick up Monday in response to this
system but overall conditions should remain below any flag
criteria in our coastal waters. /CAB/
&&
.DECISION SUPPORT...
DSS code: Blue
Deployed: None.
Activation: None.
Activities: Flash Flood Watch entire CWA through 12Z Sun.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or direct
tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 69 86 69 / 70 40 50 30
BTR 86 71 87 71 / 70 40 50 30
ASD 85 73 86 72 / 80 50 60 40
MSY 86 74 85 74 / 80 50 60 30
GPT 84 74 85 73 / 70 60 60 40
PQL 85 73 85 72 / 70 60 60 40
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Jun 4, 12:17 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1217 PM CDT SAT JUN 4 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-050530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1217 PM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. A FEW OF THE THUNDERSTORMS COULD BE STRONG AND CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...GUSTY WINDS OF 30 TO 50 MPH AND HEAVY DOWNPOURS OF RAIN. THERE IS THE POTENTIAL FOR SOME FLOODING AND PONDING OF WATER IN LOCATIONS WHERE RAINFALL MAY PERSIST FOR SEVERAL HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM COVERAGE WILL REMAIN ELEVATED SUNDAY. SOME OF THE ACTIVITY DURING THIS TIME FRAME COULD BECOME STRONG AND PRODUCE SMALL HAIL...STRONG GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH SUNDAY MORNING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 6 INCHES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TD
In the hours before
Special weather statement, Jun 4, 9:58 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 AM CDT SAT JUN 4 2016
LAZ056>060-065>067-041530-
UPPER LAFOURCHE-ST. CHARLES-LOWER LAFOURCHE-ASSUMPTION-ST. JOHN THE
BAPTIST-UPPER TERREBONNE-ST. JAMES-LOWER TERREBONNE-
958 AM CDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...SOUTHWESTERN ST. CHARLES...ASSUMPTION...SOUTHERN ST.
JAMES...SOUTHWESTERN ST. JOHN THE BAPTIST AND NORTHERN TERREBONNE
PARISHES...
AT 956 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF BAYOU GAUCHE AND NEAR
LOCKPORT TO WEST OF THIBODAUX AND HOUMA TO NEAR AMELIA. MOVEMENT WAS
NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HOUMA...THIBODAUX...MORGAN CITY...NAPOLEONVILLE...LAROSE...BELLE RIVER...
CUT OFF...HAHNVILLE...LOCKPORT...SOUTH VACHERIE...MATHEWS...LULING...
SUPREME...PARADIS...RACELAND...BAYOU GAUCHE...LABADIEVILLE...SCHRIEVER...
BOUTTE AND GRAY.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2956 9122 2959 9121 2961 9118 2959 9116
2963 9108 2964 9110 2973 9111 2975 9109
2977 9110 2981 9109 2984 9113 2985 9118
2986 9120 2990 9121 2996 9125 2999 9125
2995 9033 2954 9032 2949 9126 2955 9126
TIME...MOT...LOC 1456Z 189DEG 25KT 2973 9039 2966 9116
TDSpecial weather statement, Jun 4, 10:50 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 AM CDT SAT JUN 4 2016
LAZ046>049-056-041645-
IBERVILLE-ASSUMPTION-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
1050 AM CDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASSUMPTION...SOUTHERN WEST BATON ROUGE...IBERVILLE...SOUTHERN EAST
BATON ROUGE AND WESTERN ASCENSION PARISHES...
AT 1049 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BELLE ROSE TO 8 MILES WEST OF PIERRE
PART. MOVEMENT WAS NORTH AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...DENHAM SPRINGS...DONALDSONVILLE...PLAQUEMINE...OAK HILLS
PLACE...ST. GABRIEL...ADDIS...WHITE CASTLE...BAYOU SORREL...SHENANDOAH...
INNISWOLD...GEISMER...OLD JEFFERSON...PAINCOURTVILLE...PIERRE PART...
CARVILLE...BELLE ROSE...GARDERE...VILLAGE ST. GEORGE AND WESTMINSTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3048 9098 3046 9099 3042 9097 3001 9099
2991 9123 2999 9126 3000 9126 3001 9123
3004 9122 3003 9125 3006 9127 3005 9137
3010 9138 3010 9146 3011 9147 3013 9146
3019 9147 3020 9149 3023 9148 3025 9154
TIME...MOT...LOC 1549Z 174DEG 18KT 3005 9108 2994 9135
TDSpecial weather statement, Jun 4, 11:53 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1153 AM CDT SAT JUN 4 2016
LAZ034-035-046-047-056-041730-
WEST FELICIANA-IBERVILLE-ASSUMPTION-POINTE COUPEE-WEST BATON ROUGE-
1153 AM CDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ASSUMPTION...
SOUTHWESTERN WEST BATON ROUGE...SOUTHWESTERN WEST FELICIANA...POINTE
COUPEE AND IBERVILLE PARISHES...
AT 1152 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WITH VERY
HEAVY RAIN WERE LOCATED ALONG A LINE EXTENDING FROM NEAR GROSSE TETE
TO NEAR BELLE RIVER. MOVEMENT WAS NORTH AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLAQUEMINE...NEW ROADS...BELLE RIVER...ADDIS...WHITE CASTLE...LIVONIA...
MARINGOUIN...FORDOCHE...ROSEDALE...GROSSE TETE...MORGANZA...BAYOU SORREL...
BAYOU GENEVE...LOTTIE...ERWINVILLE...PIERRE PART AND RAMAH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND WILL LIKELY
CAUSE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3092 9156 3015 9115 2972 9104 2971 9110
2981 9110 2986 9120 2999 9126 3004 9122
3005 9137 3010 9138 3011 9147 3023 9148
3026 9159 3036 9165 3044 9164 3050 9170
3050 9175 3051 9173 3067 9173 3075 9176
TIME...MOT...LOC 1652Z 169DEG 24KT 3037 9142 2987 9117
TDSpecial weather statement, Jun 4, 12:55 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT SAT JUN 4 2016
LAZ056-057-059-041845-
UPPER LAFOURCHE-ASSUMPTION-ST. JAMES-
1255 PM CDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAFOURCHE...EAST
CENTRAL ASSUMPTION AND ST. JAMES PARISHES...
AT 1255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHACKBAY...OR
NEAR THIBODAUX...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THIBODAUX...GRAMERCY...LUTCHER...NORTH VACHERIE...CHACKBAY...SOUTH
VACHERIE...CONVENT...LABADIEVILLE AND WALLACE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3012 9089 3014 9076 3011 9065 3009 9067
3005 9066 3003 9069 3001 9068 2998 9067
2976 9074 2981 9094
TIME...MOT...LOC 1755Z 195DEG 16KT 2987 9082
TDSpecial weather statement, Jun 4, 2:24 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT SAT JUN 4 2016
LAZ034>036-046>048-042015-
WEST FELICIANA-IBERVILLE-EAST FELICIANA-POINTE COUPEE-WEST BATON
ROUGE-EAST BATON ROUGE-
224 PM CDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON
ROUGE...WEST FELICIANA...POINTE COUPEE...IBERVILLE...EAST BATON
ROUGE AND EAST FELICIANA PARISHES...
AT 222 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PORT BARRE TO NEAR LOTTIE TO 9 MILES
WEST OF BAYOU SORREL. MOVEMENT WAS NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PLAQUEMINE...PORT ALLEN...NEW ROADS...
JACKSON...ST. FRANCISVILLE...OAK HILLS PLACE...ADDIS...BRUSLY...LIVONIA...
MARINGOUIN...SLAUGHTER...FORDOCHE...ROSEDALE...GROSSE TETE...MORGANZA...
LOTTIE AND RAMAH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3104 9167 3103 9164 3097 9166 3100 9164
3100 9149 3091 9124 3042 9104 3010 9140
3011 9147 3023 9148 3026 9159 3036 9165
3039 9162 3044 9164 3050 9170 3050 9175
3051 9173 3057 9176 3071 9173 3085 9181
TIME...MOT...LOC 1922Z 218DEG 33KT 3059 9190 3049 9164 3013 9149
TDSpecial weather statement, Jun 4, 2:52 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT SAT JUN 4 2016
LAZ069-042045-
LOWER PLAQUEMINES-
252 PM CDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
PLAQUEMINES PARISH...
AT 244 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF BURAS TO 31 MILES
SOUTHEAST OF VENICE. MOVEMENT WAS NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... PORT
SULPHUR...BURAS...BOOTHVILLE...VENICE...EMPIRE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2908 8923 2900 8936 2925 8947 2930 8969
2947 8968 2930 8925 2935 8919 2929 8915
2924 8924 2923 8924 2929 8914 2918 8901
2907 8906 2914 8918 2906 8906 2911 8916
2908 8913 2899 8914
TIME...MOT...LOC 1944Z 196DEG 14KT 2911 8964 2900 8893
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:04 AM CDT | Areal Flood Advisory | LIX | Plaquemines | 3 hr |
| Jun 4, 9:10 AM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 4, 9:21 AM CDT | Special Weather Statement | LIX | Plaquemines | 54 min |
| Jun 4, 9:58 AM CDT | Special Weather Statement | LIX | Assumption, Saint Charles | 32 min |
| Jun 4, 10:50 AM CDT | Special Weather Statement | LIX | Iberville | 55 min |
| Jun 4, 11:37 AM CDT | Areal Flood Advisory | LIX | Assumption, Iberville, West Baton Rouge | 3 hr |
| Jun 4, 11:53 AM CDT | Special Weather Statement | LIX | Iberville, Pointe Coupee | 37 min |
| Jun 4, 12:09 PM CDT | Flash Flood Warning | LIX | Assumption, Iberville, West Baton Rouge | 3 hr |
| Jun 4, 12:55 PM CDT | Special Weather Statement | LIX | Saint James | 50 min |
| Jun 4, 2:24 PM CDT | Special Weather Statement | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 51 min |
| Jun 4, 2:36 PM CDT | Special Marine Warning | LIX | 54 min | |
| Jun 4, 2:52 PM CDT | Special Weather Statement | LIX | Plaquemines | 53 min |
| Jun 4, 3:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Jun 4, 3:32 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 4 more | 3 hr |
| Jun 4, 3:45 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 45 min |
| Jun 4, 3:54 PM CDT | Special Marine Warning | LIX | 36 min | |
| Jun 4, 4:30 PM CDT | Special Marine Warning | LIX | 45 min | |
| Jun 4, 5:01 PM CDT | Special Marine Warning | LIX | 44 min | |
| Jun 4, 5:16 PM CDT | Special Marine Warning | LIX | 29 min | |
| Jun 4, 5:21 PM CDT | Special Weather Statement | LIX | Terrebonne | 39 min |
| Jun 4, 5:27 PM CDT | Special Marine Warning | LIX | 48 min | |
| Jun 4, 5:37 PM CDT | Special Weather Statement | LIX | Washington | 38 min |
| Jun 4, 5:46 PM CDT | Special Marine Warning | LIX | 44 min | |
| Jun 4, 5:56 PM CDT | Special Weather Statement | LIX | Assumption | 49 min |
| Jun 4, 6:14 PM CDT | Special Marine Warning | LIX | 46 min | |
| Jun 4, 6:31 PM CDT | Special Marine Warning | LIX | 44 min | |
| Jun 4, 6:43 PM CDT | Special Weather Statement | LIX | Saint James | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.